Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at May 11, 2025, 2:39 PM EDT for 4 counties in Georgia. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2025, 2:39 PM EDT (18:39 UTC)
- Expired
- May 11, 2025, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:58 PM EDT | FLASH FLOOD | 7 N Manassas, GA | A portion of Hillview road is washed out, with video shared on social media platforms. |
| May 11, 3:03 PM EDT | FLASH FLOOD | 7 N Manassas, GA | 911 dispatch reported road closure due to wash out damage on Hillview Rd near Lucy Callaway Rd. |
| May 11, 3:48 PM EDT | FLASH FLOOD | 5 Ene Cobbtown, GA | 911 call center reports Wagon Wheel Road at Highway 129 S, roadway is completely washed out. |
| May 11, 3:53 PM EDT | FLASH FLOOD | 2 Nnw Pulaski, GA | 911 call center reports Bryd Jr School Road between Saint Matthews Church Road and Kirkland Road is completely washed out. |
| May 11, 3:58 PM EDT | FLASH FLOOD | 4 Nnw Pulaski, GA | 911 call center reports both ends of Meridy Road are completely washed out and not passible. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
800
WGUS52 KCHS 111839
FFWCHS
GAC031-043-109-267-112030-
/O.NEW.KCHS.FF.W.0001.250511T1839Z-250511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
239 PM EDT Sun May 11 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bulloch County in southeastern Georgia...
Candler County in southeastern Georgia...
Evans County in southeastern Georgia...
Tattnall County in southeastern Georgia...
* Until 430 PM EDT.
* At 239 PM EDT, Emergency management reporting thunderstorms
producing heavy rain resulting in water flowing over roadways.
Between 3 and 6 inches of rain have fallen. The expected rainfall
rate is 1 to 2 inches in 1 hour. Additional rainfall amounts of 2
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski,
Register, Bellville and Manassas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
3256 8208 3254 8203 3261 8200 3265 8183
3264 8180 3182 8203 3186 8211 3190 8211
3189 8212 3189 8213 3191 8213 3190 8219
3191 8223 3217 8218
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
APT3 follow-up statements
691
WGUS72 KCHS 111949
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
349 PM EDT Sun May 11 2025
GAC031-043-109-267-112030-
/O.CON.KCHS.FF.W.0001.000000T0000Z-250511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
349 PM EDT Sun May 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS
AFTERNOON FOR BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...
At 349 PM EDT, Emergency management reporting thunderstorms
producing heavy rain resulting in water flowing over roadways.
Between 3 and 6 inches of rain have fallen. The expected rainfall
rate is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to
2 inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski,
Register, Bellville and Manassas.
At 3:03 PM, 911 dispatch reported a portion of Hillview Road near
Lucy Callaway Road has been washed out 7 miles north of Manassas, GA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
3256 8208 3254 8203 3261 8200 3265 8183
3264 8180 3182 8203 3186 8211 3190 8211
3189 8212 3189 8213 3191 8213 3190 8219
3191 8223 3217 8218
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
APT329
WGUS52 KCHS 112013
FFWCHS
GAC031-043-109-267-112230-
/O.EXT.KCHS.FF.W.0001.000000T0000Z-250511T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
413 PM EDT Sun May 11 2025
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Bulloch County in southeastern Georgia...
Candler County in southeastern Georgia...
Evans County in southeastern Georgia...
Tattnall County in southeastern Georgia...
* Until 630 PM EDT.
* At 413 PM EDT, doppler radar indicates thunderstorms producing
heavy rain are expected to continue over the 2 hours. Between 4
and 7 inches of rain have fallen, with expected rainfall rate of 1
to 2 inches per hour. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Reidsville, Metter, Hagan, Portal, Collins, Cobbtown, Pulaski,
Register, Bellville and Manassas.
At 3:03 PM, 911 dispatch reported a portion of Hillview Road near
Lucy Callaway Road has been washed out 7 miles north of Manassas, GA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
3256 8208 3254 8203 3261 8200 3265 8183
3264 8180 3182 8203 3186 8211 3190 8211
3189 8212 3189 8213 3191 8213 3190 8219
3191 8223 3217 8218
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
APT656
WGUS72 KCHS 112224
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
624 PM EDT Sun May 11 2025
GAC031-043-109-267-112234-
/O.EXP.KCHS.FF.W.0001.000000T0000Z-250511T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
624 PM EDT Sun May 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT THIS EVENING FOR
BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat, but additional light rains are
expected across northern Candler County and far western Bulloch
County for the next 30 minutes. Please continue to heed remaining
road closures.
&&
LAT...LON 3236 8225 3243 8219 3247 8218 3252 8215
3256 8208 3254 8203 3261 8200 3265 8183
3264 8180 3182 8203 3186 8211 3190 8211
3189 8212 3189 8213 3191 8213 3190 8219
3191 8223 3217 8218
$$
DPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:53 PM EDT, 46 minutes earlier.
Area forecast discussion, May 11, 1:53 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Charleston SC 153 PM EDT Sun May 11 2025 .SYNOPSIS... A front will remain stalled near the area through early this week. Weak low pressure will slowly move through Monday into Tuesday, followed by high pressure. && .NEAR TERM /THROUGH TONIGHT/... Radar continues to be fairly active, especially over interior Georgia where a band of showers and thunderstorms set-up and produced a widespread 3-5 inches of rain with an automated site in Tattnall that even reported closed to 10 inches. Additional rounds of showers and thunderstorms are expected over the entire area through the remainder of the day. By mid to late afternoon, a warm front is expected to lift across SE GA. The environment south of the warm front will feature SBCAPE of 1500-2000 J/kg and SRH around 100 m2/s2. Strong to severe thunderstorms are possible along and south of the warm front. SPC has highlighted the area with a marginal risk for severe weather. However, machine learning guidance indicates some risk of a tornado and severe wind gusts. High temperatures are forecast to peak in the mid to upper 70s. Showers and thunderstorms should increase from south to north this evening. Categorical PoPs will remain through the night as the sfc low over the Deep South begins to track east. Some areas may receive an additional 1 to 1.5 inches tonight. Low temperatures are forecast to range in the mid to upper 60s. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... A mid-level closed low will remain over the southeastern states on Monday before progressing northeastward towards the Mid-Atlantic states Tuesday into Wednesday. At the surface a front will be stalled in the vicinity of the forecast area, with low pressure traversing the frontal boundary from the Gulf Coast northeastward towards the local forecast area. Monday into Monday night will likely be the most active of the period, with widespread showers and thunderstorms ongoing at sunrise and several waves of additional showers and storms through the day and into the overnight. There is the potential for heavy rainfall on Monday, with the WPC continuing to highlight the region in a Slight Risk of Excessive Rainfall. Additional rainfall totals on Monday are forecast to be around 1 to 2 inches, with the potential for locally higher amounts with thunderstorms. Given the ongoing drought flooding is not a major concern, however minor flooding of low-lying, poor drainage, and urban areas is possible. Additionally, a strong to marginally severe thunderstorm will also be possible with some instability present. High temperatures Monday will be below normal, given precipitation and cloud cover, with low to mid 70s and some upper 70s along the Altamaha River in GA in the forecast. With expected cloud cover, overnight lows Monday night will remain mild, only dropping into the 60s. Temperatures on Tuesday and Wednesday will return to near normal as precipitation wanes and sunshine returns, with highs reaching into the low to mid 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... The mid level closed low will open and lift off towards New England on Wednesday night. Thereafter ridging is forecast to build into the region aloft while high pressure builds at the surface. Isolated showers and thunderstorms are possible Thursday afternoon, with a dry forecast maintained into the weekend. The highlight of the period will be the building temperatures. By Friday high temperatures are forecast to reach into the 90s across the entire forecast area, with heat indices possibly reaching triple digits. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Periods of showers and thunderstorms are likely through the rest of the TAF period, resulting in reductions in ceilings and visibilities. Even outside of convection, sub-VFR ceilings are expected for most, if not all, of the TAF period. Winds will increase on Monday. Extended Aviation Outlook: MVFR or lower cigs and/or vsbys possible through Tuesday as a front remains stalled nearby and several rounds of showers/tstms move through. && .MARINE... Thunderstorms will remain common across the marine zones into tonight with locally strong wind gusts and perhaps an isolated waterspout possible. The pattern will support southeast winds between 10 to 15 kts. Seas should remain between 2 to 4 ft today, increase to 3 to 5 ft tonight. Monday through Thursday: A stalled front will linger in the vicinity of the coastal waters into the middle of the week. Southeasterly flow will prevail on Monday with 15-20 knots and gusts to around 23 knots. Seas will build to 4 to 5 ft, with some 6 ft possible across the 20 to 60 nm offshore GA waters and the nearshore Charleston County waters Monday and into Tuesday. Small Craft Advisories may be required. Conditions will improve on Wednesday and into the end of the week with seas 2 to 3 ft and southerly winds around 10 knots. Rip Currents, the combination of a lingering longshore current and 2 to 3 breakers may produce rip currents along the SC/GA coast today. A moderate risk will be posted until 8 PM this evening. Rip currents risk will remain moderate on Monday. && .CLIMATE... Record Precipitation: May 11: KCHS: 1.93/1952 *as of 145 PM rainfall 3.24 inches KCXM: 1.57/1899 *as of 1230 PM rainfall 3.76 inches && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, May 11, 1:47 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 147 PM EDT Sun May 11 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 147 PM EDT Sun May 11 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:47 PM EDT | Special Weather Statement | CHS | Chatham | 43 min |
| May 10, 9:27 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| May 10, 9:39 PM EDT | Special Weather Statement | CHS | Long | 36 min |
| May 10, 9:59 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 31 min |
| May 10, 10:13 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 10:32 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 28 min |
| May 10, 10:58 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| May 10, 11:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| May 11, 3:28 AM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 6:45 AM EDT | Special Marine Warning | CHS | 72 min | |
| May 11, 10:17 AM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 4 hr |
| May 11, 2:31 PM EDT | Tornado Warning | CHS | Bulloch, Effingham, Screven | 44 min |
| May 11, 2:50 PM EDT | Special Weather Statement | CHS | Candler, Tattnall | 40 min |
| May 11, 3:45 PM EDT | River Flood Warning | CHS | Tattnall, Toombs | 11 days |
| May 11, 3:48 PM EDT | Small Craft Advisory | CHS | 32 hr | |
| May 11, 3:59 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans, Screven | 46 min |
| May 11, 4:09 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| May 11, 4:36 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Evans, Jenkins, Liberty, Long and 2 more | 3 hr |
| May 11, 5:24 PM EDT | Special Weather Statement | CHS | Liberty | 51 min |
| May 11, 5:45 PM EDT | Flash Flood Warning | CHS | Bulloch, Screven | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.